Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Benlysta And Hydroxychloroquine Question?

Benlysta And Hydroxychloroquine Question?

Hello everyone.. Rheumatoid doctor told me his will send me for lab work to test for lupus. If I really have it? I am taking hydroxycholoroquine now for 200 mg once a day. He said He might put me in Benlysta too if my result came back positive for lupus.. My question is the there any side effects with benlysta? and safe to take it with Hydroxycholoroquine? Just nervous adding more medicine to take. My hair fall out when I started in Hydrorxycholoroquine and now its coming… read more

A MyLupusTeam Member said:

I take Plaquenil and my hair falls out. However, I have hypothyroidism, so not sure if the med is really causing this. This medicine don't really help any of my symptoms, specially the worst which is pain and fatigue. However, I take it because it has shown to prevent further organ damage or at least to delay this. I began Benlysta three weeks ago. I don't know if I am just having better days or if it is a placebo effect, but after the second week I have been feeling better. That means diminished fatigue and pain. I was able to do things like wash my car, clean the bathroom, laundry, shave, and wash my hair (which ridiculously I can't do the same day). It sounds like nothing but washing my car it's actually a great accomplishment. I won't do it again though. Had to take celebrex and flexeril after because I was extremely tired 😩. I think Benlysta it's a great addition but it may be to soon to say for sure. I know taking a lot of meds can be scary. I made the desicion that I prefer to live 20 years with quality of life than 100 miserable, that helped me to accept I will have to be in those medications forever. At this point I will take anything because anyway on the long run lupus may affect my organs as much as the medicines side effects may do.

posted 2 months ago
A MyLupusTeam Member said:

Wacky yes it does your hair fall out.. Mine did it now it's coming back and stop falling.. I take biotin for it and multi vitamins.. How it messing your heart? what do you feel when you take it? thank you

posted 2 months ago
A MyLupusTeam Member said:

Hanna, to be honest I haven't noted any side effect. I feel always sick and have issues with everything. I will let you know if I note something different.

posted about 2 months ago
A MyLupusTeam Member said:

I’ve been on Benlysta and hydroxychloroquine for a couple years now. Those two alone aren’t enough to manage my lupus, but they help. Since being on Benlysta my skin lesions aren’t as severe and numerous and, overall, my swelling and inflammation is reduced. It’s actually the safest drug I get to take for my lupus and the only side effect I have from it is a runny nose. Some people start to have histamine reactions at their injection sites, and it can cause diarrhea. I think I may have had some runny poop when I had my loading doses a couple years ago. But those are pretty manageable side effects in the grand scheme of things.

posted about 2 months ago
A MyLupusTeam Member said:

jcintron what is the side effects you had with benlysta? just curious I am so paranoid with side effects I don't want to end up in ER again..

posted 2 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in